MAUDE Adverse Event Report: CONMED SMALL 12 VOLT NIMH BATTERY PACK

CONMED SMALL 12 VOLT NIMH BATTERY PACK
Catalog Number PRO3520
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has not been returned to conmed for evaluation.Photographs verify the alleged damage; however, a root cause cannot be determined.An investigation has been initiated to assess risk and determine potential root causes.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.No prior complaints have been received for this specific lot of 12 units.A two-year historical complaint review revealed no prior similar events for this product.In that same timeframe, (b)(4).The instructions for use advise the user that certain cleaners, presoak sprays or similar products available on the market that are designed to remove organic soils are known to react negatively with plastic and/or metal.Therefore, it is recommended that if any of these products are used in the processing of conmed linvatec shrouds or battery cases, these items must be thoroughly rinsed under running water for a minimum of 10 seconds to remove all residue before sterilization.Failure to do so may result in degradation of the plastic and/or metal of these items causing premature cracking or breaking.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported a battery exploded in their sales representatives hand in turkey.This "explosion" was reported to have caused the sales representative to loose vision for approximately 20-25 minutes.His hand was not burned nor was a physical shock delivered from the device.This "explosion" took place in the supply room when the sales representative removed the battery from the charge platform to bring it into the or.This report is raised on the basis of a reported injury.

Brand Name
SMALL 12 VOLT NIMH BATTERY PACK
Common Device Name
BATTERY
Manufacturer (Section D)
CONMED
11311 concept blvd
largo FL 33773
MDR Report Key7163470
Report Number1017294-2017-00147
Device Sequence Number63204
Product Code MOQ
UDI-Device Identifier10845854012918
UDI-Public(01)10845854012918(11)170919(30)1
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberPRO3520
Device Lot NumberLAA23675
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1